An algebraic proof for the symplectic structure of moduli space
Proc. Amer. Math. Soc. 116 (1992), 591-605
Primary 14D22; Secondary 32G13, 55N99, 57R15, 58F05
Full-text PDF Free Access
Similar Articles |
Abstract: Goldman has constructed a symplectic form on the moduli space , of flat -bundles over a Riemann surface whose fundamental group is . The construction is in terms of the group cohomology of . The proof that the form is closed, though, uses de Rham cohomology of the surface , with local coefficients. This symplectic form is shown here to be the restriction of a tensor, that is defined on the infinite product space . This point of view leads to a direct proof of the closedness of the form, within the language of group cohomology. The result applies to all finitely generated groups whose cohomology satisfies certain conditions. Among these are the fundamental groups of compact Kähler manifolds.
F. Atiyah and R.
Bott, The Yang-Mills equations over Riemann surfaces, Philos.
Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505,
702806 (85k:14006), http://dx.doi.org/10.1098/rsta.1983.0017
Bott and Loring
W. Tu, Differential forms in algebraic topology, Graduate
Texts in Mathematics, vol. 82, Springer-Verlag, New York-Berlin, 1982.
M. Goldman, The symplectic nature of fundamental groups of
surfaces, Adv. in Math. 54 (1984), no. 2,
762512 (86i:32042), http://dx.doi.org/10.1016/0001-8708(84)90040-9
Griffiths and Joseph
Harris, Principles of algebraic geometry, Wiley-Interscience
[John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
- M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Phil. Trans. Roy. Soc. London Ser. A 308 (1983), 523-615. MR 702806 (85k:14006)
- R. Bott and L. W. Tu, Differential forms in algebraic topology, Springer-Verlag, New York, 1982. MR 658304 (83i:57016)
- W. Goldman, The symplectic nature of fundamental groups of surfaces, Adv. in Math. 54 (1984), 200-225. MR 762512 (86i:32042)
- P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley-Interscience, New York, 1978. MR 507725 (80b:14001)
Retrieve articles in Proceedings of the American Mathematical Society
Retrieve articles in all journals
© Copyright 1992
American Mathematical Society